Lightning, Izard
- When
- June 20, 6:58 AM CST
- Where
- Izard County, 0.12 mi NW of Oxford
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 36.221, -91.921
An outbuilding burned when it was struck by lightning.
Scattered storms returned on the 20th with isolated severe weather and areas of heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Scattered storms returned on the 20th with isolated severe weather and areas of heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 20, 2:42 AM CST, 4 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 342 AM CDT FRI JUN 20 2008 .SHORT TERM...TODAY THROUGH MONDAY NORTHWEST FLOW WILL CONTINUE OVER THE STATE TO START THE SHORT TERM. ON THE EARLY MORNING WEATHER MAP...HIGH PRESSURE WAS LOCATED OVER THE WESTERN UNITED STATES. MEANWHILE...LOW PRESSURE DOMINATED THE EASTERN PART OF THE COUNTRY. THIS HAS KEPT THE MAIN CONVECTIVE ACTIVITY TO OUR WEST OVER THE PLAIN STATES THE LAST SEVERAL DAYS. CURRENTLY...STORMS CONTINUED OVER CENTRAL TEXAS...IN ASSOCIATION WITH AN MCS MOVING ACROSS THE REGION. ALSO...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER NORTHERN OKLAHOMA AND ALONG THE ARKANSAS/MISSOURI BORDER. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE CWA ON FRIDAY INTO FRIDAY NIGHT. THE SYSTEM WILL MOVE EAST OF THE STATE BY SATURDAY...ALLOWING DRY WEATHER TO RETURN FOR THE WEEKEND. KEPT FORECAST DRY FOR SATURDAY AND SUNDAY. TEMPERATURES WILL BE BELOW NORMAL ON FRIDAY AS SYSTEM MOVES ACROSS THE STATE AND IAN NCREASE IN CLOUD COVER REDUCES WARMING. TEMPERATURES WILL WARM SLIGHTLY FOR THE WEEKEND...BUT ARE STILL EXPECTED TO BE AT OR SLIGHTLY BELOW NORMAL. && .LONG TERM...MONDAY NIGHT THROUGH THURSDAY UPPER FLOW WILL CONTINUE TO BRING SHORT WAVES OF ENERGY IN WEAK FLOW FROM THE NORTHWEST. FEATURES ARE DIFFICULT TO TIME UNTIL THE LAST DAY WHEN A DEEPER DENT WILL BE MADE IN THE RIDGE. THE SURFACE WILL SEE A JUMBLED MESS OF WEAK BOUNDARIES AND WITHOUT ANY ORGANIZED PATTERN TO THE INSTABILITY...SO LEFT DAY ONE OF THE LONG TERM DRY WITH SMALL POPS FOR THE REST. TEMPERATURES WILL BE SLIGHTLY BELOW OR AT NORMAL FOR HIGHS AND LOWS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 85 64 87 64 / 40 30 20 10 CAMDEN AR 86 66 87 65 / 40 30 20 10 HARRISON AR 82 62 84 62 / 40 30 10 10 HOT SPRINGS AR 86 65 87 64 / 40 30 20 10 LITTLE ROCK AR 87 68 87 66 / 40 30 20 10 MONTICELLO AR 88 69 88 68 / 40 40 30 10 MOUNT IDA AR 85 63 86 62 / 40 30 10 10 MOUNTAIN HOME AR 82 62 86 61 / 40 30 10 10 NEWPORT AR 85 66 87 66 / 40 30 20 10 PINE BLUFF AR 88 69 88 67 / 40 30 20 10 RUSSELLVILLE AR 85 65 86 63 / 40 30 10 10 SEARCY AR 86 66 87 66 / 40 30 20 10 STUTTGART AR 87 69 88 68 / 40 40 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...60 / LONG TERM...32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI JUN 20 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTH AND WEST ARKANSAS THIS MORNING. THEN...WITH DAYTIME HEATING AND INSTABILITY ALREADY IN THE AREA...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE FORECAST AREA...ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ENDING SATURDAY MORNING...THEN DRY WEATHER WILL FOLLOW FROM SATURDAY AFTERNOON THROUGH THE DAYLIGHT HOURS TUESDAY. ISOLATED STORMS CANNOT BE RULED OUT DURING THE SHORT DRY PERIOD ON ACCOUNT OF MORE ABUNDANT HEATING AVAILABLE EACH AFTERNOON. A WEAK SURFACE FRONT WILL APPROACH FOR TUESDAY NIGHT...BRINGING SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 32
The Little Rock radar (KLZK), 157 km away, was scanning. The volume nearest the first event began at 12:57 UTC.
2 lightning, 2 hail. Local standard time, as filed.
An outbuilding burned when it was struck by lightning.
A fire destroyed a sawmill. Lightning struck a power pole, setting fire to the electrical lines, then the electrical boxes, and finally, the building.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119770, 119774, 119418, 119419.